Alert archive / Wyoming / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Riverton, WY

September 14, 2001Fremont County, Wyoming

NWS Riverton, WY issued this flash flood warning at Sep 14, 2001, 3:28 PM MDT for Fremont County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2001, 3:28 PM MDT (21:28 UTC)
Expired
Sep 14, 2001, 5:30 PM MDT
In force
2 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2001-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2001-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 142128
FFWRIW
FFWRIW
WYC013-142330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT FRI SEP 14 2001

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING

* UNTIL 530 PM MDT

* AT 328 PM MDT...COUNTY EMERGENCY MANAGEMENT REPORTED A FLASH 
FLOOD   OVER LANDER. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLASH FLOODING.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.


$$
LAT...LON 4287 10885 4274 10866 4271 10865 4279 10858
          4296 10870

C. BAKER

WCJIN-WYNW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:00 PM MDT, 28 minutes earlier.

Area forecast discussion, Sep 14, 3:00 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT FRI SEP 14 2001

CANADIAN COLD FRONT THROUGH FORECAST AREA EAST OF DIVIDE AND GOING
THROUGH SW THROUGH SOUTH PASS ACROSS SWEETWATER COUNTY WITH
WIDESPREAD CLOUD COVER AND LIGHT PRECIPITATION BEHIND FRONT...ALONG
WITH EMBEDDED THUNDERSTORMS FIRING OFF OF HIGHER TERRAIN AND MOVING
THROUGH BASIN.  COLDER TEMPERATURES WITH STRONGER FRONT AND MORE
WIDESPREAD PRECIPITATION THAN PREVIOUS FORECAST.  EXPECT UPPER SHORT
WAVE TROUGH EXTENDING SW FROM UPPER LOW CENTER OVER E MT TO E CNTRL
ID TO PASS THROUGH FORECAST AREA WITH WEAK RIDGING ALOFT OVER AREA BY
MID MORNING SAT ENDING WIDESPREAD PRECIPITATION EVENT AROUND NOON.
EXPECT WEAK RIDGE TO KEEP IT DRY WITH COLDER NIGHTS AND WARMER DAYS
SAT NIGHT THROUGH SUN NIGHT THEN BRING IN NEXT UPPER LEVEL SHORT WAVE
TROUGH AND PACIFIC FRONT MONDAY FOLLOWED BY CANADIAN FRONT MONDAY
NIGHT AND TUESDAY.  MRF SHOWING MILD AND DRY PERIOD WED THROUGH FRI
IN EXTENDED AND CAN SEE NO REASON DEVIATE.  WILL MENTION SNOW
ACCUMULATIONS OF 2 TO 4 INCHES IN MOUNTAINS EAST OF DIVIDE ABOVE 9000
TONIGHT.

.RIW...NONE

C.BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 3:37 PM MDTSevere Thunderstorm WarningRIWFremont33 min

Nearby

Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.